Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

$ H\sp{\ast} (M{\rm O}\langle 8\rangle ;\,{\bf Z}/2)$ is an extended $ A\sp{\ast} \sb{2}$-coalgebra


Author: David J. Pengelley
Journal: Proc. Amer. Math. Soc. 87 (1983), 355-356
MSC: Primary 55N22
DOI: https://doi.org/10.1090/S0002-9939-1983-0681848-5
MathSciNet review: 681848
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that $ {H^ * }(MO\left\langle 8 \right\rangle ;Z/2)$ is an extended $ A_2^ * $-coalgebra, where $ A_2^ * $ is the subalgebra of the Steenrod algebra generated by $ \left\{ {{\text{S}}{{\text{q}}^1},{\text{S}}{{\text{q}}^2},{\text{S}}{{\text{q}}^4}} \right\}$. The method yields an analogous result for $ {H^ * }(M {\operatorname{Spin}}; Z/2)$.


References [Enhancements On Off] (What's this?)

  • [B] A. P. Bahri, Polynomial generators for $ {H_ * }(BSO;{Z_2})$, $ {H_ * }(B{\operatorname{Spin}};{Z_2})$, and $ {H_ * }(BO\left\langle 8 \right\rangle ;{Z_2})$ arising from the bar construction, Current Trends in Algebraic Topology (Proc. Conf., Univ. of Western Ontario, 1981), Canad. Math. Soc. (to appear). MR 686128 (84b:55027)
  • [BM] A. P. Bahri and M. E. Mahowald, A direct summand in $ {H^ * }(MO\left\langle 8 \right\rangle ;{Z_2})$, Proc. Amer. Math. Soc. 78 (1980), 295-298. MR 550517 (81b:57029)
  • [BP] E. H. Brown and F. P. Peterson, $ {H^ * }MO$ as an algebra over the Steenrod algebra, Notas de matematica y simposia (Donald M. Davis, editor), Soc. Mat. Mexicana 1 (1975), 1-19.
  • [D] D. M. Davis, On the cohomology of $ MO\left\langle 8 \right\rangle $, Contemporary Mathematics, vol. 12, Amer. Math. Soc., Providence, R. I., 1982. MR 676320 (83m:55025)
  • [P] D. J. Pengelley, The $ A$-algebra structure of Thom spectra: MSO as an example, Current Trends in Algebraic Topology (Proc. Conf., Univ. of Western Ontario, 1981), Canad. Math. Soc. (to appear). MR 686134 (84b:57025b)
  • [S] R. E. Stong, Determination of $ {H^ * }(BO(k, \ldots ,\infty ),{Z_2})$ and $ {H^ * }(BU(k, \ldots ,\infty ),{Z_2})$, Trans. Amer. Math. Soc. 107 (1963), 526-544. MR 0151963 (27:1944)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55N22

Retrieve articles in all journals with MSC: 55N22


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1983-0681848-5
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society